Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 14, 2002, 5:16 PM CDT for Muhlenberg County, Todd County, Kentucky. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2002, 5:16 PM CDT (22:16 UTC)
- Expired
- Apr 14, 2002, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Muhlenberg County, KY, Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:20 PM CDT | Thunderstorm Wind 50 E | Kirkmansville, KY | Two trees were blown down on Highway 171 just south of the Muhlenberg County border. Hail covered the ground at Clifty, but the hail size was not reported. |
| Apr 14, 5:45 PM CDT | Thunderstorm Wind 50 E | Dunmor, KY | A park ranger reported large trees were uprooted around Lake Malone State Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 142216
SVRPAH
KYC177-219-142300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT SUN APR 14 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY
NORTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 600 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF CLIFTY...MOVING EAST AT 20 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE SEVERE WEATHER IN A
STRONG BUILDING. STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
LAT...LON 3709 8691 3707 8706 3690 8707 3694 8728
3712 8730What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:30 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 11:30 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1130 AM CDT SUN APR 14 2002 JUST UPDATED THE FORECAST FOR THIS AFTERNOON. THE MAIN AREA OF CONVECTION HAS MOVED JUST EAST OF THE FORECAST AREA...BUT SCATTERED SHOWERS CONTINUE TO DEVELOP ACROSS PORTIONS OF WESTERN KENTUCKY. REMOVED POPS FROM ALL BUT THE SOUTHEAST QUADRANT/ZONE...WHERE AN ISOLATED SHOWER OR STORM WILL REMAIN POSSIBLE INTO THE AFTERNOON. THE LOW CLOUD DECK OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IS EXPECTED TO BREAK UP EARLY THIS AFTERNOON...RESULTING IN PARTLY CLOUDY/PARTLY SUNNY SKIES. LIKEWISE...PARTLY CLOUDY/PARTLY SUNNY SKIES ARE EXPECTED ELSEWHERE...GIVEN SUNSHINE ON VERY MOIST GROUNDS. TEMPERATURE FORECAST LOOKED O.K....BUT DID BROADEN THE RANGE A BIT FOR WESTERN KENTUCKY DUE TO LINGERING CLOUDS/PRECIPITATION. .PAH...NONE. DRS
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.